Alert archive / Louisiana / Small Craft Advisories in 2018

Small Craft Advisory 49, NWS New Orleans, LA

December 26, 2018

NWS New Orleans, LA issued this small craft advisory at Dec 26, 2018, 4:00 AM CST. It took effect at Dec 26, 2018, 12:00 PM CST. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2018, 4:00 AM CST (10:00 UTC)
In effect from
Dec 26, 2018, 12:00 PM CST
Expired
Dec 27, 2018, 10:31 PM CST
In force
35 hr
Issued by
NWS New Orleans, LA

The text

As transmitted.

449 
WHUS74 KLIX 261000
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
400 AM CST Wed Dec 26 2018

...STRONG WINDS MOVING OVER THE NORTHERN GULF...

.Southerly winds well ahead of a cold front will cause winds to
rise to unsafe levels for small craft, mainly over the open gulf
waters.

GMZ536-538-550-552-555-557-570-572-575-577-261800-
/O.NEW.KLIX.SC.Y.0049.181226T1800Z-181227T1200Z/
Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
400 AM CST Wed Dec 26 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CST
THURSDAY...

The National Weather Service in New Orleans has issued a Small
Craft Advisory, which is in effect from noon today to 6 AM CST
Thursday. 

* WINDS...Southeast 20 to 25 knots.

* WAVES/SEAS...6 to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
8 follow-up statements
172 
WHUS74 KLIX 261455
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
855 AM CST Wed Dec 26 2018

...STRONG WINDS DEVELOPING OVER THE NORTHERN GULF...

.Southerly winds well ahead of a cold front will cause winds to
rise to unsafe levels for small craft, mainly over the open gulf
waters.

GMZ536-538-550-552-555-557-570-572-575-577-262300-
/O.EXT.KLIX.SC.Y.0049.181226T1800Z-181228T1600Z/
Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
855 AM CST Wed Dec 26 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 10 AM
CST FRIDAY...

* WINDS...Southeast 20 to 25 knots.

* WAVES/SEAS...6 to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

32
467 
WHUS74 KLIX 262100
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
300 PM CST Wed Dec 26 2018

...STRONG WINDS DEVELOPING OVER THE NORTHERN GULF...

.A low pressure system is producing winds and seas that are
hazardous to small craft over the sounds and open Gulf waters. 

GMZ532-270500-
/O.EXA.KLIX.SC.Y.0049.000000T0000Z-181228T1600Z/
Mississippi Sound-
300 PM CST Wed Dec 26 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CST FRIDAY...

The National Weather Service in New Orleans has issued a Small
Craft Advisory, which is in effect until 10 AM CST Friday. 

* WINDS...20 to 25 knots.

* WAVES/SEAS...4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

GMZ536-538-550-552-555-557-570-572-575-577-270500-
/O.CON.KLIX.SC.Y.0049.000000T0000Z-181228T1600Z/
Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
300 PM CST Wed Dec 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
FRIDAY...

* WINDS...20 to 30 knots.

* WAVES/SEAS...4 to 6 feet in the sounds...7 to 12 feet in the
  open Gulf waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

32
976 
WHUS74 KLIX 270334
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
934 PM CST Wed Dec 26 2018

...STRONG WINDS DEVELOPING OVER THE NORTHERN GULF...

.A low pressure system is producing winds and seas that are
hazardous to small craft over the sounds and open Gulf waters.

GMZ532-536-538-550-552-555-557-570-572-575-577-271145-
/O.CON.KLIX.SC.Y.0049.000000T0000Z-181228T1600Z/
Mississippi Sound-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
934 PM CST Wed Dec 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
FRIDAY...

* WINDS...20 to 30 knots. Gusts to gale force are possible.

* WAVES/SEAS...4 to 6 feet in the sounds...8 to 14 feet in the 
  open Gulf waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
267 
WHUS74 KLIX 270926
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
326 AM CST Thu Dec 27 2018

...STRONG WINDS DEVELOPING OVER THE NORTHERN GULF...

.A low pressure system is producing winds and seas that are
hazardous to small craft over the sounds and open Gulf waters.

GMZ532-536-538-550-552-555-557-570-572-575-577-271730-
/O.CON.KLIX.SC.Y.0049.000000T0000Z-181228T1600Z/
Mississippi Sound-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
326 AM CST Thu Dec 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
FRIDAY...

* WINDS...20 to 30 knots. Gusts 35 to 45 knots at times. 

* WAVES/SEAS...4 to 6 feet in the sounds...8 to 14 feet in the 
  open Gulf waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

24/RR
986 
WHUS74 KLIX 271533
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
933 AM CST Thu Dec 27 2018

...STRONG WINDS DEVELOPING OVER THE NORTHERN GULF...

.A deep surface low is currently moving across the central plains.
The gradient between that low and high pressure to the east is
causing local winds to increase substantially. A short period of
Gale winds today will be followed by small craft conditions this
afternoon and tonight. 

GMZ538-550-552-555-570-572-575-272345-
/O.UPG.KLIX.SC.Y.0049.000000T0000Z-181228T1600Z/
/O.NEW.KLIX.GL.W.0007.181227T1533Z-181227T2100Z/
/O.NEW.KLIX.SC.Y.0050.181227T2100Z-181228T1200Z/
Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
933 AM CST Thu Dec 27 2018

...GALE WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 AM CST FRIDAY...

The National Weather Service in New Orleans has issued a Gale
Warning, which is in effect until 3 PM CST this afternoon. A
Small Craft Advisory has also been issued. This Small Craft
Advisory is in effect from 3 PM this afternoon to 6 AM CST
Friday. The Small Craft Advisory is no longer in effect. 

* WINDS...20 to 30 knots. Gusts 35 to 45 knots this morning and
  early afternoon.

* WAVES/SEAS...4 to 6 feet in the sounds...8 to 14 feet in the 
  open Gulf waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

GMZ530-534-272345-
/O.EXB.KLIX.SC.Y.0049.000000T0000Z-181228T1200Z/
Lake Pontchartrain and Lake Maurepas-Lake Borgne-
933 AM CST Thu Dec 27 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY...

The National Weather Service in New Orleans has issued a Small
Craft Advisory, which is in effect until 6 AM CST Friday. 

* WINDS...20 to 30 knots. Gusts to 34.

* WAVES/SEAS...4 to 6 feet in the sounds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

GMZ532-536-557-577-272345-
/O.EXT.KLIX.SC.Y.0049.000000T0000Z-181228T1200Z/
Mississippi Sound-Chandeleur Sound-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
933 AM CST Thu Dec 27 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST FRIDAY...

* WINDS...20 to 30 knots. Gusts to 34.

* WAVES/SEAS...4 to 6 feet in the sounds...8 to 14 feet in the 
  open Gulf waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
164 
WHUS74 KLIX 272146
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
346 PM CST Thu Dec 27 2018

...STRONG WINDS REMAIN OVER THE NORTHERN GULF...

.A deep surface low is currently moving across the central
plains. The gradient between that low and high pressure to the
east is causing local winds to remain high. Small craft 
conditions this will continue through tonight.

GMZ538-550-552-555-570-572-575-280600-
/O.CON.KLIX.SC.Y.0050.000000T0000Z-181228T1200Z/
Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
346 PM CST Thu Dec 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* WINDS...20 to 30 knots with higher gusts.
  

* WAVES/SEAS...4 to 6 feet in the sounds...7 to 10 feet in the 
  open Gulf waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

GMZ530-532-534-536-557-577-280600-
/O.CON.KLIX.SC.Y.0049.000000T0000Z-181228T1200Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
346 PM CST Thu Dec 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* WINDS...20 to 30 knots. Gusts to 34.

* WAVES/SEAS...4 to 6 feet in the sounds...7 to 10 feet in the 
  open Gulf waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
497 
WHUS74 KLIX 280330
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
930 PM CST Thu Dec 27 2018

...STRONG WINDS REMAIN OVER THE NORTHERN GULF...

.A deep surface low is currently moving across the central
plains. The gradient between that low and high pressure to the
east is causing winds to remain strong. Small craft conditions 
will continue tonight.

GMZ538-550-552-555-570-572-575-281130-
/O.CON.KLIX.SC.Y.0050.000000T0000Z-181228T1200Z/
Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
930 PM CST Thu Dec 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* WINDS...20 knots with higher gusts.

* WAVES/SEAS...4 to 6 feet in the sounds...7 to 10 feet in the 
  open Gulf waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots 
are expected to produce hazardous wave conditions to small craft. 
Inexperienced mariners...especially those operating smaller 
vessels should avoid navigating in these conditions.

&&

$$

GMZ530-532-534-536-557-577-281130-
/O.CON.KLIX.SC.Y.0049.000000T0000Z-181228T1200Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
930 PM CST Thu Dec 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* WINDS...20 knots. 

* WAVES/SEAS...3 to 5 feet in the sounds...7 to 10 feet in the 
  open Gulf waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
374 
WHUS74 KLIX 280431
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
1031 PM CST Thu Dec 27 2018

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 AM
CST FRIDAY...

.Wind speeds have relaxed somewhat over the coastal waters this
evening, but hazardous seas will continue through the night before
subsiding Friday morning. 

GMZ550-552-555-570-572-575-281200-
/O.CAN.KLIX.SC.Y.0050.000000T0000Z-181228T1200Z/
/O.NEW.KLIX.SW.Y.0001.181228T0431Z-181228T1200Z/
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
1031 PM CST Thu Dec 27 2018

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 AM
CST FRIDAY...

The National Weather Service in New Orleans has issued a Small
Craft Advisory for hazardous seas, which is in effect until 6 AM
CST Friday. 

* WAVES/SEAS...5 to 8 feet on the inner open Gulf waters and 7 to
  10 feet in the outer waters.|

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for hazardous seas means that waves are
expected to be hazardous to small craft. Mariners should avoid
shoaling areas. Long period swell can sharpen into large breaking
waves in shoaling areas. It is not unusual for waves to break
much farther from shoaling areas than is normally experienced.
Remember...breaking waves can easily capsize even larger vessels.

&&

$$

GMZ557-577-281200-
/O.CAN.KLIX.SC.Y.0049.000000T0000Z-181228T1200Z/
/O.NEW.KLIX.SW.Y.0001.181228T0431Z-181228T1200Z/
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
1031 PM CST Thu Dec 27 2018

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 AM
CST FRIDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in New Orleans has issued a Small
Craft Advisory for hazardous seas, which is in effect until 6 AM
CST Friday. The Small Craft Advisory has been cancelled. 

* WAVES/SEAS...5 to 8 feet on the inner open Gulf waters and 7 to
  10 feet on the outer waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for hazardous seas means that waves are
expected to be hazardous to small craft. Mariners should avoid
shoaling areas. Long period swell can sharpen into large breaking
waves in shoaling areas. It is not unusual for waves to break
much farther from shoaling areas than is normally experienced.
Remember...breaking waves can easily capsize even larger vessels.

&&

$$

GMZ538-280545-
/O.CAN.KLIX.SC.Y.0050.000000T0000Z-181228T1200Z/
Breton Sound-
1031 PM CST Thu Dec 27 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in New Orleans has cancelled the
Small Craft Advisory. 

Small craft should continue to exercise caution overnight as winds
slowly subside. 

$$

GMZ530-532-534-536-280545-
/O.CAN.KLIX.SC.Y.0049.000000T0000Z-181228T1200Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-
1031 PM CST Thu Dec 27 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in New Orleans has cancelled the
Small Craft Advisory. 

Small craft should continue to exercise caution overnight as winds
slowly subside.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Dec 26, 3:27 AM CST, 33 minutes earlier.

Area forecast discussion, Dec 26, 3:27 AM CST, 33 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
327 AM CST Wed Dec 26 2018

.SHORT TERM...

Today will be the last hope for some areas of relative dryness as
rain chances will be on the increase as the pattern sets up for a
possible long stretch of wet weather beginning tonight and
especially tomorrow. High pressure will begin to shift away from
the area as a fairly strong area of low pressure moves towards the
area from the southwestern states. Rain chances will be on the
increase throughout the afternoon and evening hours and will
continue on the high side through tomorrow. With rainfall amounts
of 2-3 inches likely and higher amounts possible across the area
through tomorrow, the area has been outlooked for a slight chance
of excessive rainfall. A part of the area is also outlooked for a
slight chance of severe weather and while that is surely possible,
the main threat looks to be the chances of heavy rainfall. Strong
winds and an isolated tornado would be the main concerns with any
severe weather that develops.

.LONG TERM...

The models are in decent agreement with the larger scale pattern
through the weekend with regards to the next digging upper low and
shortwave trough following the previous one southeastward
through the Desert Southwest and northwest Mexico with some
differences in timing of pulses. Regardless of the timing of the
individual shortwaves, the subtropical ridge will remain in place
near the Greater Antilles, keeping the frontal boundary stalled
out near the central Gulf coast. Convective bursts of showers and
at times bands of thunderstorms with downpours are likely to
occur. The main issue with pinpointing the exact time frames of
these events. For this reason, rain chances remain fairly high
across much of the forecast area through the long term period and
excessive rainfall concerns in regards to hydrology and flash
flooding will become an even bigger concern over the weekend and
into early next week.

&&

.AVIATION...

Ceilings will have a wide range from OVC001 to OVC020 or better at
least for the morning hours. After morning, ceilings should break at
the lowest levels while maintaining the upper decks. Some SHRA will
begin to move into each terminal mainly after dark and will try to
time this for prevailing groups. Vis restrictions should remain
around 1SM at the lowest due to BR. There is a better chance that
lower vis will be due to rainfall when it begins to move into the
area mainly after midnight tonight.

&&

.MARINE...

Wind speeds will gradually rise to around 20kt today ahead of the
next cold front. Small craft advisory flags will be raised by noon
today but should be mainly for open gulf waters and the Louisiana
Sounds. These flags may remain into the weekend. Wind speeds could
reach up to 30kt by tonight into Thursday ahead of this front. The
front may stall over the area for a few days causing strong
thunderstorms and southerly winds to remain over the area through
the weekend and could linger into the first part of next week.

&&

.DECISION SUPPORT...

DSS code: Blue
Deployed: None
Activation: None
Activities: Marginal risk severe and excessive rainfall

Decision Support Services (DSS) Code Legend

Green  = No weather impacts that require action.
Blue   = Long-fused watch, warning, or advisory in effect or
         high visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
         advisory issuances; radar support for Slight risk severe or
         excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
         HazMat or other large episodes.
Red    = Full engagement for Moderate to high risk of severe and/or
         excessive rain; direct tropical threats; Events of National
         Significance.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  68  61  70  60 /  10  50  90  90
BTR  69  63  72  59 /  30  70  90  80
ASD  68  62  70  63 /  20  70  90  80
MSY  67  63  72  64 /  40  70  90  80
GPT  64  60  67  63 /  10  60  90  80
PQL  67  60  70  65 /  10  60  80  80

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory from noon today to 6 AM CST Thursday for
     GMZ536-538-550-552-555-557-570-572-575-577.

MS...None.
GM...Small Craft Advisory from noon today to 6 AM CST Thursday for
     GMZ538-550-552-555-557-570-572-575-577.

&&
Hazardous weather outlook, Dec 25, 5:00 PM CST, 11 hours before
Hazardous Weather Outlook
National Weather Service New Orleans LA
500 PM CST Tue Dec 25 2018

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-261400-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
500 PM CST Tue Dec 25 2018

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...Tonight

Hazardous weather is not anticipated.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Several rounds of moderate to locally heavy rainfall are expected
to impact the entire forecast area from Wednesday night through
Monday. At this time, it looks like the first round of rainfall will
occur from Wednesday night through Friday. Additional bouts of rain
are expected over the weekend and on Monday. Localized street
flooding issues in low lying and poor drainage areas along with
minor to moderate rises on area rivers are the primary concern from
these moderate to locally heavy rainfall episodes.

A marginal risk of severe weather also exists across the entire
forecast area on Thursday. Strong damaging wind gusts and a few
tornadoes will be the primary risks associated with any severe
thunderstorms that develop.

Small craft advisory conditions from winds in excess of 20 knots
and seas in excess of 7 feet over the coastal waters are expected
to develop on Wednesday and persist through Friday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested in support of severe weather
operations on Thursday.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 3:20 PM CSTFlash Flood WatchLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more45 hr

Nearby

Small Craft Advisories in Louisiana, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.